Alert archive / Georgia / Special Weather Statements in 2017

Special Weather Statement, NWS Atlanta, GA

July 7, 2017Walton County, Georgia

NWS Atlanta, GA issued this special weather statement at Jul 7, 2017, 3:13 PM EDT for Walton County, Georgia. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 7, 2017, 3:13 PM EDT (19:13 UTC)
Expired
Jul 7, 2017, 3:45 PM EDT
In force
32 min
Issued by
NWS Atlanta, GA
Wind
40

County Walton County, GA

The radar

The Atlanta radar (KFFC), 92 km from the middle of the area, began a volume at 19:14 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 7.2 hours before the alert went out and 86 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 12:00Z on 2017-07-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1391 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 12:00Z on 2017-07-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 41 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1391 J/kg
Mixed-layer CIN
-28 J/kg
Mixed-layer LCL
880 m above ground
0-6 km bulk shear
23 kt
0-1 km storm-relative helicity
41 m²/s²
0-3 km storm-relative helicity
65 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.8

Open this sounding in Storm Lab

The text

As transmitted.

916 
WWUS82 KFFC 071913
SPSFFC

Special Weather Statement
National Weather Service Peachtree City GA
313 PM EDT FRI JUL 7 2017
 
GAZ034-035-037-047-071945-
Walton GA-Barrow GA-Gwinnett GA-Oconee GA-
313 PM EDT FRI JUL 7 2017

...SIGNIFICANT WEATHER ADVISORY FOR WALTON...SOUTHEASTERN BARROW...
SOUTHEASTERN GWINNETT AND NORTHWESTERN OCONEE COUNTIES UNTIL 345 PM
EDT...

At 313 PM EDT...a strong thunderstorm was over Loganville, or 9 miles
southeast of Lawrenceville...moving east at 30 mph.

  HAZARD...Up to 40 mph wind...frequent cloud to ground lightning 
           and heavy rain. 

  IMPACT...Expect minor damage to tree limbs and blowing around of 
           light...unsecured objects. Heavy rain may cause temporary 
           street flooding especially in poor drainage areas. 

Some locations in the path of this storm include
Monroe, Loganville, Grayson, Statham, Bethlehem, Between, Good Hope,
Bold Springs, Windsor, Nicholasville, Youth, Pannell, Campton and
Gratis.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.

LAT...LON 3378 8395 3391 8395 3397 8359 3384 8351
      3374 8358
TIME...MOT...LOC 1913Z 266DEG 28KT 3385 8388 

WIND...40MPH

$$

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Jul 7, 2:40 PM EDT, 33 minutes earlier.

Area forecast discussion, Jul 7, 2:40 PM EDT, 33 minutes before
Area Forecast Discussion
National Weather Service Peachtree City GA
240 PM EDT Fri Jul 7 2017

.PREV DISCUSSION... /Issued 727 AM EDT Fri Jul 7 2017/

PREV DISCUSSION... /Issued 427 AM EDT Fri Jul 7 2017/

SHORT TERM /Today through Saturday/...
Short term models have initialized well and are in good agreement as
far as handling of the elongated trough slowly sagging southward
through the forecast area.  Proximity of the trough and weak
impulses moving through the upper level flow, as well as weak
surface boundary will continue chances for shower and thunderstorm
development through the short term periods.  For today, models are
showing decent instability...2000 to 3000 J/kg...mainly north of a
CSG-AHN line this afternoon with some shear noted as well. Expect
some storms to become strong to severe across the aforementioned
area, especially as limited cloud cover this morning will allow for
good heating through this afternoon.  The main threats with any
storms through this evening will be gusty winds, frequent lightning,
small hail and heavy rain.  Models indicating storms will linger
through the evening hours and taper off towards midnight. Models
push upper trough/surface wave further south tomorrow with the main
focus south of an Atlanta to Athens line. Once again expect isolated
strong to severe storms expected with gusty winds, frequent
lightning, small hail and heavy rain as the main threats with
instability noted across the area once again.

Temperatures will remain near normal through the period.  Given the
lack of low clouds this morning have gone above guidance for
afternoon temperatures today.

Atwell

LONG TERM /Saturday Night through Thursday/...
A slow moving cold front is expected to move to central GA and
become stationary in the Saturday night to Sunday time frame.
This will favor the best shower and storm chances over central
GA Saturday night...Sunday and through Monday.

Starting Tuesday...the stationary front looks to dissipate and
precip chances move n with chance pops across the entire forecast
area Wednesday and Thursday as a fairly typical summer time pattern
and fairly moist airmass predominates.

Forecast temperatures are running close to normal this long term
period.

BDL

&&

.AVIATION...
18Z Update...
Showers and isolated thunderstorms across the area mainly north of
Interstate 20. expecting more precipitation across central GA
later this afternoon with all TAF sites being affected by tonight.
Will see SHRA/TSRA activity diminish by 02-04z with clearing
skies over night. Winds will remain out of the west at 10kt or
less except will see some variable gusty winds in and around any
convective activity. Will also see VFR Ceilings and VSBYS except
some MVFR reading in and around TSRA activity.

//ATL Confidence...18Z Update...
Confidence Medium to High on all elements

01

&&

.PRELIMINARY POINT TEMPS/POPS...
Athens          91  71  90  69 /  40  30  20  20
Atlanta         89  72  89  70 /  40  40  30  30
Blairsville     82  66  82  64 /  50  20  30  10
Cartersville    87  71  88  68 /  40  30  30  20
Columbus        93  75  94  73 /  40  40  30  30
Gainesville     87  71  87  69 /  40  30  30  10
Macon           94  73  92  72 /  40  30  30  30
Rome            88  71  88  68 /  50  20  30  20
Peachtree City  90  71  90  69 /  40  40  30  30
Vidalia         95  76  94  74 /  30  20  30  30

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM...01
LONG TERM....DJN.83
AVIATION...01
Hazardous weather outlook, Jul 7, 2:05 PM EDT, 1 hour 8 minutes before
Hazardous Weather Outlook
National Weather Service Peachtree City GA
205 PM EDT Fri Jul 7 2017

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-081000-
Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa-
Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta-
Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel-
Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene-
Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson-
Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon-
Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray-
Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach-
Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton-
Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs-
Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren-
Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes-
Wilkinson-
205 PM EDT Fri Jul 7 2017

This Hazardous Weather Outlook is for portions of North and
Central Georgia.

.DAY ONE...This afternoon and Tonight...

Scattered showers and thunderstorms will affect north and central
Georgia through early this evening. A few storms could become strong
to severe, with the main hazards being heavy rainfall, strong to
damaging wind gusts and frequent lightning. Expect storms to
diminish after sunset this evening.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday...

There is a chance of showers and thunderstorms each day, most
so during the afternoon and evening hours. A few storms could be
strong to severe with gusty winds...frequent lightning and
locally heavy rainfall as the main hazards. Brief localized flooding
of poor drainage areas will also be possible.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not requested but spotters are encouraged
to submit reports of severe weather through the web by going to
weather.gov/atlanta.

In the hours before

Special weather statement, Jul 7, 1:11 PM EDT, 2 hours 2 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
111 PM EDT FRI JUL 7 2017

GAZ038-039-050-051-062-071800-
Taliaferro GA-Wilkes GA-Warren GA-Oglethorpe GA-Greene GA-
111 PM EDT FRI JUL 7 2017

...SIGNIFICANT WEATHER ADVISORY FOR TALIAFERRO...SOUTHERN WILKES...
NORTHERN WARREN...SOUTHERN OGLETHORPE AND EASTERN GREENE COUNTIES
UNTIL 200 PM EDT...

At 111 PM EDT...a strong thunderstorm was near Carters Grove, or 10
miles west of Washington...moving east at 20 mph.

  HAZARD...Up to 40 mph wind...frequent cloud to ground lightning
           and heavy rain.

  IMPACT...Expect minor damage to tree limbs and blowing around of
           light...unsecured objects. Heavy rain may cause temporary
           street flooding especially in poor drainage areas.

Some locations in the path of this storm include
Washington, Rayle, Sharon, Ficklin, Cadley, Lundberg, Metasville,
Daniel Springs, Aonia, Newtown, Rocky Creek Fire Dept., Celeste,
Lyneville, Raytown, Philomath, Sandy Cross and Carters Grove.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.

LAT...LON 3364 8256 3365 8257 3364 8257 3365 8258
      3363 8258 3364 8259 3363 8261 3363 8262
      3362 8262 3361 8265 3354 8262 3350 8264
      3367 8303 3384 8296 3378 8257 3370 8252
TIME...MOT...LOC 1711Z 290DEG 19KT 3373 8292

WIND...40MPH
Special weather statement, Jul 7, 1:29 PM EDT, 1 hour 44 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
129 PM EDT FRI JUL 7 2017

GAZ079-080-091-071800-
Taylor GA-Marion GA-Talbot GA-
129 PM EDT FRI JUL 7 2017

...SIGNIFICANT WEATHER ADVISORY FOR WESTERN TAYLOR...NORTHERN MARION
AND SOUTHERN TALBOT COUNTIES UNTIL 200 PM EDT...

At 129 PM EDT...a strong thunderstorm was near Marion Estates, or 10
miles south of Talbotton...moving east at 15 mph.

  HAZARD...40 to 50 mph wind...pea sized hail and frequent cloud to
           ground lightning.

  IMPACT...Expect minor damage to tree limbs and blowing around of
           light...unsecured objects.

Some locations in the path of this storm include
Butler, Junction City, Geneva, Howard, Marion Estates, Juniper,
Charing, Oakland, Wesley Church, Fickling Mill and Mauk.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning.

LAT...LON 3242 8463 3261 8464 3269 8420 3268 8418
      3245 8416
TIME...MOT...LOC 1729Z 259DEG 13KT 3252 8451

HAIL...0.25IN
WIND...50MPH
Special weather statement, Jul 7, 2:15 PM EDT, 58 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
215 PM EDT FRI JUL 7 2017

GAZ038-039-071915-
Wilkes GA-Oglethorpe GA-
215 PM EDT FRI JUL 7 2017

...SIGNIFICANT WEATHER ADVISORY FOR WILKES AND OGLETHORPE COUNTIES
UNTIL 315 PM EDT...

At 215 PM EDT...a strong thunderstorm was near Lexington...moving
east at 30 mph.

  HAZARD...Up to 40 mph wind...frequent cloud to ground lightning
           and heavy rain.

  IMPACT...Expect minor damage to tree limbs and blowing around of
           light...unsecured objects. Heavy rain may cause temporary
           street flooding especially in poor drainage areas.

Some locations in the path of this storm include
Washington, Lexington, Tignall, Rayle, Jacksons Crossroads,
Mallorysville, Delhi, Lundberg, Norman, Metasville, Floral Hill,
Holliday Park, Aonia, Newtown, Danburg, Rocky Creek Fire Dept.,
Celeste and Vesta.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.

LAT...LON 3366 8251 3364 8256 3365 8258 3363 8258
      3364 8259 3360 8265 3360 8269 3371 8293
      3373 8295 3372 8296 3382 8318 3397 8304
      3400 8291 3397 8278 3399 8266 3386 8261
      3387 8257 3383 8260 3380 8258 3364 8248
TIME...MOT...LOC 1815Z 291DEG 25KT 3387 8302

WIND...40MPH
Special weather statement, Jul 7, 2:36 PM EDT, 37 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
236 PM EDT FRI JUL 7 2017

GAZ037-038-050-071915-
Oglethorpe GA-Oconee GA-Greene GA-
236 PM EDT FRI JUL 7 2017

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN OGLETHORPE...
SOUTHEASTERN OCONEE AND NORTHERN GREENE COUNTIES UNTIL 315 PM EDT...

At 236 PM EDT...a strong thunderstorm was near Farmington, or 8 miles
south of Watkinsville...moving east at 30 mph.

  HAZARD...40 to 50 mph wind...pea sized hail and frequent cloud to
           ground lightning.

  IMPACT...Expect minor damage to tree limbs and blowing around of
           light...unsecured objects.

Some locations in the path of this storm include
Greensboro, Lexington, Union Point, Crawford, North High Shoals,
Woodville, Bishop, Maxeys, Stephens, Wrayswood, Hutchings, Barnett
Shoals, Penfield and Farmington.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning.

LAT...LON 3356 8301 3366 8338 3383 8349 3386 8331
      3385 8328 3386 8327 3390 8300
TIME...MOT...LOC 1836Z 279DEG 25KT 3374 8338

HAIL...0.25IN
WIND...50MPH
Special weather statement, Jul 7, 2:52 PM EDT, 21 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
252 PM EDT FRI JUL 7 2017

GAZ012-013-020-021-071930-
Cherokee GA-Gordon GA-Bartow GA-Pickens GA-
252 PM EDT FRI JUL 7 2017

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN CHEROKEE...
SOUTHEASTERN GORDON...NORTHEASTERN BARTOW AND SOUTHWESTERN PICKENS
COUNTIES UNTIL 330 PM EDT...

At 251 PM EDT...a strong thunderstorm was over Sonoraville, or near
Calhoun...moving east at 20 mph.

  HAZARD...Up to 40 mph wind...pea sized hail and frequent cloud to
           ground lightning.

  IMPACT...Expect minor damage to tree limbs and blowing around of
           light...unsecured objects.

Some locations in the path of this storm include
Calhoun, Adairsville, Fairmount, Ranger, Sonoraville, Salacoa Valley,
Pine Log, Talmadge, Redbud, Folsom, Funkhouser and Hinton.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning.

LAT...LON 3440 8496 3456 8484 3450 8451 3425 8462
TIME...MOT...LOC 1851Z 291DEG 16KT 3446 8484

HAIL...0.25IN
WIND...40MPH
Special weather statement, Jul 7, 3:13 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
313 PM EDT FRI JUL 7 2017

GAZ034-035-037-047-071945-
Walton GA-Barrow GA-Gwinnett GA-Oconee GA-
313 PM EDT FRI JUL 7 2017

...SIGNIFICANT WEATHER ADVISORY FOR WALTON...SOUTHEASTERN BARROW...
SOUTHEASTERN GWINNETT AND NORTHWESTERN OCONEE COUNTIES UNTIL 345 PM
EDT...

At 313 PM EDT...a strong thunderstorm was over Loganville, or 9 miles
southeast of Lawrenceville...moving east at 30 mph.

  HAZARD...Up to 40 mph wind...frequent cloud to ground lightning
           and heavy rain.

  IMPACT...Expect minor damage to tree limbs and blowing around of
           light...unsecured objects. Heavy rain may cause temporary
           street flooding especially in poor drainage areas.

Some locations in the path of this storm include
Monroe, Loganville, Grayson, Statham, Bethlehem, Between, Good Hope,
Bold Springs, Windsor, Nicholasville, Youth, Pannell, Campton and
Gratis.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.

LAT...LON 3378 8395 3391 8395 3397 8359 3384 8351
      3374 8358
TIME...MOT...LOC 1913Z 266DEG 28KT 3385 8388

WIND...40MPH

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 7, 9:59 AM EDTSpecial Weather StatementFFCGilmer31 min
Jul 7, 1:11 PM EDTSpecial Weather StatementFFCWilkes49 min
Jul 7, 1:29 PM EDTSpecial Weather StatementFFCTaylor31 min
Jul 7, 2:15 PM EDTSpecial Weather StatementFFCOglethorpe, Wilkes60 min
Jul 7, 2:36 PM EDTSpecial Weather StatementFFCOconee, Oglethorpe39 min
Jul 7, 2:52 PM EDTSpecial Weather StatementFFCGordon38 min
Jul 7, 3:06 PM EDTSevere Thunderstorm WarningFFCBartow, Cherokee, Gordon, Pickens39 min
Jul 7, 3:29 PM EDTSpecial Weather StatementFFCTaliaferro, Wilkes61 min
Jul 7, 3:41 PM EDTSpecial Weather StatementFFCBarrow49 min
Jul 7, 3:47 PM EDTSpecial Weather StatementFFCCobb43 min
Jul 7, 3:51 PM EDTSevere Thunderstorm WarningFFCBartow, Cherokee, Cobb, Paulding39 min
Jul 7, 3:58 PM EDTSpecial Weather StatementFFCGwinnett47 min
Jul 7, 4:11 PM EDTSpecial Weather StatementFFCJasper49 min
Jul 7, 4:15 PM EDTSevere Thunderstorm WarningFFCBarrow, Clarke, Jackson, Oconee26 min
Jul 7, 4:22 PM EDTSpecial Weather StatementFFCOconee, Oglethorpe53 min
Jul 7, 4:29 PM EDTSpecial Weather StatementFFCCobb31 min
Jul 7, 4:37 PM EDTSevere Thunderstorm WarningFFCClarke, Greene, Oconee, Oglethorpe53 min
Jul 7, 4:46 PM EDTSpecial Weather StatementFFCMadison44 min
Jul 7, 5:10 PM EDTSpecial Weather StatementFFCRockdale50 min
Jul 7, 5:23 PM EDTSpecial Weather StatementFFCPike52 min
Jul 7, 5:24 PM EDTSpecial Weather StatementFFCTroup51 min
Jul 7, 5:32 PM EDTSevere Thunderstorm WarningFFCGreene, Taliaferro, Warren, Wilkes43 min
Jul 7, 5:36 PM EDTSpecial Weather StatementFFCButts39 min
Jul 7, 5:52 PM EDTSpecial Weather StatementFFCHarris38 min
Jul 7, 5:53 PM EDTSpecial Weather StatementFFCMorgan52 min
Jul 7, 6:07 PM EDTSevere Thunderstorm WarningFFCButts, Jasper38 min
Jul 7, 6:11 PM EDTSpecial Weather StatementFFCJefferson49 min
Jul 7, 6:23 PM EDTSpecial Weather StatementFFCFayette52 min
Jul 7, 6:31 PM EDTSpecial Weather StatementFFCPaulding44 min
Jul 7, 6:33 PM EDTSpecial Weather StatementFFCTalbot42 min
Jul 7, 6:36 PM EDTSevere Thunderstorm WarningFFCJasper, Morgan, Newton, Putnam39 min
Jul 7, 6:44 PM EDTSpecial Weather StatementFFCOglethorpe31 min
Jul 7, 6:50 PM EDTSpecial Weather StatementFFCJasper25 min
Jul 7, 6:56 PM EDTSevere Thunderstorm WarningFFCJasper, Jones, Putnam49 min
Jul 7, 7:01 PM EDTSpecial Weather StatementFFCFayette29 min
Jul 7, 7:03 PM EDTSpecial Weather StatementFFCNewton27 min
Jul 7, 7:04 PM EDTSpecial Weather StatementFFCStewart26 min
Jul 7, 7:05 PM EDTSpecial Weather StatementFFCStewart25 min
Jul 7, 7:13 PM EDTSpecial Weather StatementFFCNewton32 min
Jul 7, 7:31 PM EDTSpecial Weather StatementFFCJefferson44 min
Jul 7, 7:37 PM EDTSpecial Weather StatementFFCChattahoochee23 min
Jul 7, 7:39 PM EDTSpecial Weather StatementFFCFulton36 min
Jul 7, 7:56 PM EDTSpecial Weather StatementFFCMarion34 min
Jul 7, 7:58 PM EDTSpecial Weather StatementFFCHeard32 min

Nearby

Special Weather Statements in Georgia, 2017Every special weather statement in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.